Hail, Dickey
- When
- April 20, 5:00 PM CST to 5:05 PM CST
- Where
- Dickey County, 0.84 mi SW of Fullerton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 46.161, -98.432
An isolated severe thunderstorm produced 1 inch hail in Dickey County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated severe thunderstorm produced 1 inch hail in Dickey County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 20, 2:14 PM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 314 PM CDT FRI APR 20 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN FORECAST CONCERNS ARE THE SHOWER AND THUNDERSTORM CHANCES THROUGH THE WEEKEND. HAVE GENERALLY FOLLOWED GFS GUIDANCE...BUT NAM VERY SIMILAR AND BOTH IN GOOD AGREEMENT WITH CURRENT FORECAST TRENDS. THUNDERSTORMS DEVELOPED RAPIDLY DURING THE AFTERNOON IN NORTHEAST SOUTH DAKOTA AND CONTINUE TO MOVE TO THE NORTHEAST. HOWEVER...THE STORMS ARE WEAKENING AS THEY MOVE AWAY FROM THE AXIS OF INSTABILITY. THIS FEATURE HAS BEEN FORECAST BY THE MODEL FOR MANY DAYS...SO EXPECT THUNDERSTORMS THIS EVENING MAINLY ACROSS EASTERN PORTIONS OF THE CWA. INSTABILITY IS LIMITED...SO AM NOT EXPECTING WIDESPREAD SEVERE WEATHER. AFTER MIDNIGHT...WILL CONTINUE TO HAVE A CHANCE FOR THUNDERSTORMS MAINLY IN THE SOUTH. FOR SATURDAY...MOISTURE AND INSTABILITY WILL BE INCREASING ACROSS EASTERN PORTIONS OF THE CWA IN THE SOUTHERLY FLOW. STILL EXPECTING DEWPOINT TEMPERATURES TO CLIMB TO AROUND 50 IN THE SOUTHEAST PORTION OF THE CWA ON SATURDAY. SIGNIFICANT INSTABILITY WITH GOOD WIND SHEAR PROFILES SUGGEST A HIGHER POTENTIAL FOR SEVERE WEATHER ACROSS THE SOUTHEAST PORTION OF THE CWA SATURDAY AFTERNOON AND EVENING. THUNDERSTORM CHANCES WILL DECREASE TO THE WEST. GFS STILL INDICATES THUNDERSTORMS CHANCES WILL END FROM WEST TO EAST ON SUNDAY AS THE UPPER TROUGH WEAKENS AND LIFTS NORTHEAST. NEXT UPPER TROUGH BEGINS TO AFFECT THE AREA BY MONDAY...BELIEVE MAIN AFFECTS OF THIS TROUGH WILL STAY SOUTH OF THE FORECAST AREA. SO...HAVE GENERALLY LEFT THE AREA DRY FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. LITTLE CHANGE NEEDED TO TEMPERATURE FORECASTS IN THE SHORT TERM. SATURDAY WILL BE A BIT COOLER DUE TO CLOUD COVER AND SHOWERS...BUT HIGHS SHOULD BE BACK IN THE 60S ON SUNDAY WITH MORE SUNSHINE. TEMPERATURES NEAR NORMAL FOR TUESDAY. .LONG TERM...TUESDAY THROUGH FRIDAY STILL LOOKS AS THOUGH THE STORM SYSTEM MOVING ACROSS THE CENTRAL PLAINS WILL CONFINE ITS ENERGY SOUTH OF THE FORECAST AREA FOR TUESDAY. WEDNESDAY WILL SEE A BRIEF WARMUP AS SOUTHERLY LOW LEVEL FLOW AND A SHORT WAVE RIDGE MOVES ACROSS THE NORTHERN PLAINS. THE NEXT CHANCE OF PRECIPITATION WILL BE LATE WEDNESDAY NIGHT WEST...THEN SPREADING INTO THE REMAINDER OF WEST AND CENTRAL NORTH DAKOTA THURSDAY AND THURSDAY NIGHT AS A SURFACE TROUGH AND AN UPPER LEVEL SHORT WAVE MOVES THROUGH THE REGION. SLIGHTLY COOLER TEMPERATURES DUE TO INCREASED CLOUDS ON THURSDAY...THEN CONTINUED SEASONAL AND DRY ON FRIDAY UNDER NORTHWEST FLOW ALOFT. && .AVIATION... -TSRA AND -SHRA WILL SPREAD SOUTH TO NORTH THIS EVENING AND OVERNIGHT AS A SURFACE TROUGH SLIDES INTO THE NORTHERN PLAINS. MVFR CIGS AND VIS WILL ACCOMPANY THE PRECIPITATION. SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE FOR MUCH OF SATURDAY DAYTIME AND EVENING OVER PORTIONS OF WEST AND CENTRAL NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT FRI APR 20 2007 NDZ018>020-031>037-040>048-050-051-212045- DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 340 PM CDT FRI APR 20 2007 /240 PM MDT FRI APR 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TONIGHT. SEVERE STORMS ARE POSSIBLE OVER THE FAR SOUTHEASTERN FORECAST AREA THIS EVENING...WITH THE MAIN THREATS BEING MARGINAL SEVERE HAIL AND SOME DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FOR SATURDAY AFTERNOON AND SATURDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS DEVELOPING OVER PORTIONS OF THE CENTRAL AND EASTERN FORECAST AREA. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY THREATS...ALTHOUGH THERE IS ALSO THE POSSIBILITY OF TORNADOES WITH THE BETTER ORGANIZED STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR THE BISMARCK NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF CENTRAL NORTH DAKOTA SATURDAY AFTERNOON AND EVENING. NDZ001>005-009>013-017-021>023-025-212045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- 340 PM CDT FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY MORNING ACROSS THE NORTHERN HALF OF NORTH DAKOTA...AND CONTINUE INTO THE AFTERNOON AND EVENING HOURS. SEVERE STORMS ARE POSSIBLE ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALTHOUGH REMOTE...TORNADOES ARE POSSIBLE WITH THE BETTER ORGANIZED STORMS EXPECTED ACROSS THE EAST CENTRAL AND SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR THE BISMARCK NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF CENTRAL NORTH DAKOTA SATURDAY AFTERNOON AND EVENING. HEINERT
The Aberdeen radar (KABR), 78 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22979, 22980.